Vol. 1, No. 1, 2008

Download this article
Download this article For screen
For printing
Recent Issues

Volume 17
Issue 2, 183–362
Issue 1, 1–182

Volume 16, 5 issues

Volume 15, 5 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 8 issues

Volume 11, 5 issues

Volume 10, 5 issues

Volume 9, 5 issues

Volume 8, 5 issues

Volume 7, 6 issues

Volume 6, 4 issues

Volume 5, 4 issues

Volume 4, 4 issues

Volume 3, 4 issues

Volume 2, 5 issues

Volume 1, 2 issues

The Journal
About the journal
Ethics and policies
Peer-review process
Submission guidelines
Submission form
Editorial board
Editors' interests
ISSN (electronic): 1944-4184
ISSN (print): 1944-4176
Author index
To appear
Other MSP journals
On the asymptotic behavior of unions of sets of lengths in atomic monoids

Paul Baginski, Scott Thomas Chapman, Natalie Hine and João Paixão

Vol. 1 (2008), No. 1, 101–110

Let M be a commutative cancellative atomic monoid. We use unions of sets of lengths in M to construct the V-Delta set of M. We first derive some basic properties of V-Delta sets and then show how they offer a method to investigate the asymptotic behavior of the sizes of unions of sets of lengths.

nonunique factorization, elasticity of factorization, unions of sets of lengths
Mathematical Subject Classification 2000
Primary: 20M14
Secondary: 20D60, 11B75
Received: 28 October 2007
Accepted: 29 October 2007
Published: 28 February 2008

Communicated by Kenneth S. Berenhaut
Paul Baginski
University of California at Berkeley
Department of Mathematics
Berkeley CA 94720-3840
United States
Scott Thomas Chapman
Trinity University
Department of Mathematics
One Trinity Place
San Antonio, TX 78212-7200
United States
Natalie Hine
The College of New Jersey
Mathematics and Statistics Department
P.O. Box 7718
Ewing, NJ 08628-0718
United States
João Paixão
Virginia Tech
Department of Mathematics
460 McBryde
Blacksburg, VA 24061-0123
United States